Jump to content
Important Survey - Please Participate ×

Tapering off Zoloft?


[NG...]

Recommended Posts

I have taken Ativan for 2.5 years at 2.5 mg and sometimes more in a day after a stressful life situation. Was also put on AD at same time..first was given Pristiq...CTd off of that with no problems after 9 months, however was getting intense nightmares and insomnia (I’m certain it was from the Ativan) and was very fatigued (could not do basic functioning) so was put onto Effexor around April 2019. Later discovered fatigue was caused by low iron and I’ve since had an iron infusion. Dr convinced me it was depression.

 

In March 2020 I did the quick taper drs tell you to do off the Effexor and I had withdrawal symptoms but was alright. Beginning of June 2020 without any good knowledge went off Ativan no longer wanted to be on it. At this point, I had akathisia and had intrusive thoughts, DP/DR and was very close to going to a mental hospital. I went to my doctor and she said I had a PTSD attack and I’m depressed and put me on Zoloft. I had to take rescue doses of Ativan for a week every few days.

 

I got introduced to this forum and realized that all my symptoms were caused by the Ativan and I’m sure the AD.  All the suffering on it and then from suddenly stopping it. Dr keeps telling me I’m depressed and must be medicated.

 

I am on Day 18 from a CT off Ativan.  I know that is very wrong to do now. So far I am having mild symptoms. The DP/DR, akathisia, intrusive thoughts, nightmares have gone along with benzo belly however I’m feeling some mild symptoms. So far I can function not fully but I can get through the day and enjoy most of it.

 

I do not want to take Zoloft anymore. When do you think is a good time to wean off of it?  Should I wait a bit longer and see how this CT off Ativan goes or get off now?  I am scared to make things worse since I am functioning now.

Link to comment
Share on other sites

Hi there

 

I have read similar posts and the general feeling is that you should come off the benzos before the AD and not do both together.

 

Benzos can actually prevent ADs functioning properly. You may therefore start to feel better just by coming off Ativan.

 

Are you sure you want to do a turkey? There is no hurry. I'd look off 0.5 mg only and see how you get on.

Link to comment
Share on other sites

I just feel such a need to get all these drugs out of my system. I guess at this point best thing to do is stay on AD and see where I stand in a few months time. I feel okay but who knows when I will start feeling withdrawal from Ativan CT. I hear you can have no immediate symptoms then have trouble months later. Scary! 
Link to comment
Share on other sites

I wouldn't believe all the scary stories you read. Sure, that might happen to one or two folk out of a hundred. It's not representative. Personally, I think the danger of benzo withdrawal tends to get a bit exaggerating on these forums. Just go at your own pace but not too fast. I've tapered off benzos 3 times in my life and to be honest felt no better or worse when I was off complete. But we I all different.
Link to comment
Share on other sites

Good to know!  Its shocking to me that I allowed myself to just pop multiple pills without ever doing any research. All along feeling worse and worse and just thinking it’s me not handling life. Learning so much now. Thank you.
Link to comment
Share on other sites

×
×
  • Create New...